DOCUMENTA MATHEMATICA, Vol. 19 (2014), 769-799

Tomoki Mihara

Characterisation of the Berkovich Spectrum of the Banach Algebra of Bounded Continuous Functions

For a complete valuation field $k$ and a topological space $X$, we prove the universality of the underlying topological space of the Berkovich spectrum of the Banach $k$-algebra $\m{C}_{\m{bd}}(X,k)$ of bounded continuous $k$-valued functions on $X$. This result yields three applications: a partial solution to an analogue of Kaplansky conjecture for the automatic continuity problem over a local field, comparison of two ground field extensions of $\m{C}_{\m{bd}}(X,k)$, and non-Archimedean Gel'fand theory.

2010 Mathematics Subject Classification: 11S80, 18B30, 46S10

Keywords and Phrases: Berkovich spectrum, Stone space, Banaschewski compactification, non-Archimedean Gel'fand--Naimark theorem, non-Archimedean Gel'fand theory, non-Archimedean Kaplansky conjecture

Full text: dvi.gz 69 k, dvi 210 k, ps.gz 172 k, pdf 293 k.